Thunderstorm Wind, Fulton
- When
- September 8, 4:30 PM CST
- Where
- Fulton County, Astoria
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.233, -90.350
A few large tree limbs blown down.
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Sep 8, 1:45 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 245 PM CDT THU SEP 8 2005 .DISCUSSION... NAM AND GFS IN VERY GOOD AGREEMENT TODAY WITH CURRENT SITUATION. DONT SEE ANY DIFFERENCES IN THE MDLS IN THE SHORT TERM...NOT EVEN WITH TEMPS FOR THE NEXT SEVERAL DAYS. HOWEVER...DIFFERENCES ARE SEEN IN THE LONG TERM WITH HOW QUICKLY THE NEXT FRONT APPROACHES AND REACHES OUR CWA. NAM IS QUICKEST...WHILE GFS IS SLOWEST. WITH STRONG RIDGING DEVELOPING THIS WEEKEND OVER THE AREA...BELIEVE THE SLOWER SPEED IS BEST...SO WILL CONTINUE WITH FOLLOWING THE GFS IN THE LONG TERM. CHALLENGES THIS PACKAGE WILL BE HOW LONG THUNDERSTORMS WILL LAST TONIGHT AND THE ABOVE NORMAL TEMPS INTO THE WEEKEND. SHORT TERM...TONIGHT THROUGH SATURDAY... AT 19Z A WEAK SFC FRONT WAS LOCATED FROM CNTRL IND THROUGH CNTRL AND IL INTO THE BOWECHO SYSTEM IN SOUTHEASTERN IA. DEWPOINTS ALONG THIS BOUNDARY WERE AROUND 60F WITH UPPER 60S IN SE IA. TEMPS WERE ALSO QUITE WARM WITH MOST AREAS AROUND 90F. BOWECHO WILL CONTINUE TO RIDE JUST NORTH OF THIS BOUNDARY INTO WESTERN IL...AWAY FROM BEST INSTABILITY. THE BIGGEST QUESTION IS HOW LONG WILL IT CONTINUE AS IT MOVES INTO DRIER AIR OVER CNTRL IL. AT ANY RATE...AT LEAST A CHANCE OF THUNDERSTORMS ARE WARRANTED ACRS ENTIRE CWA FOR TONIGHT...WITH HIGHER POPS IN THE NORTHWEST. WITH MUCH DRIER AIR BEHIND THE SYSTEM...BELIEVE PCPN WILL NOT LINGER IN THE EAST OR SOUTHEAST TOMORROW MORNING...SO WILL ONLY HAVE PCPN TONIGHT AND NOT TOMORROW. AFTER THIS SYSTEM PASSES...WARM AND DRY AIRMASS WILL BE IN STORE FOR TOMORROW AND INTO THE WEEKEND. 850 TEMPS ALSO REMAIN HIGH WITH GFS AND NAM BOTH SHOWING NEAR +20C FOR TOMORROW AND SATURDAY. SFC TEMPS SHOULD BE QUITE WARM AS 850 TEMPS CLIMB INTO THE +18 TO +20 RANGE FOR THE WEEKEND. HAVE INCREASED TEMPS 1 OR 2 DEGREES OVERALL...BUT HIGHS WILL STILL BE ABOVE NORMAL FOR FIRST PART OF SEPT. HAVE ALSO BUMPED UP OVERNIGHT LOW SOME AS WARM AIR WILL REMAIN. LONG TERM...SUNDAY THROUGH THURSDAY... EXTENDED MODELS CONTINUE TO INDICATE UPPER LVL RIDGE SLOWLY PROGRESSING EAST INTO EARLY NEXT WEEK AND THEN FLATTENING OUT SOME AHEAD OF THE NEXT MAIN WAVE. AGREE WITH SPEED OF GFS WHICH IS SLOWER. NEXT WAVE APPROACHES AREA TUESDAY BUT STILL REMAINS NORTHWEST OF THE AREA UNTIL WEDNESDAY TO THURSDAY TIMEFRAME. SO FOR NOW...WILL HAVE ONLY SLIGHT CHC OF THUNDERSTORMS IN THE NORTH. AS FRONT...AND POSSIBLE OUTFLOW BOUNDARIES...MOVE CLOSER TO THE AREA AT MIDWEEK...WILL ADD 30 POP IN THE NORTH FOR WED AND WED NIGHT WITH A SLIGHT CHANCE ACRS THE CENTRAL. THE FRONT SHOULD ARRIVE INTO THE AREA THURSDAY...WITH WILL GIVE A CONTINUED CHC OF THUNDERSTORMS TO THE AREA...JUST LITTLE MORE WIDESPREAD. TEMPS WILL REMAIN WARM AS 850 TEMPS REMAIN BETWEEN +18 AND +20 THROUGH THE PERIOD...AND SOUTHERLY WINDS CONTINUE TO BRING WARM AIR INTO THE REGION. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. AUTEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1140 AM CDT THU SEP 8 2005 ILZ027>031-036>038-040>057-061>063-091100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- 1140 AM CDT THU SEP 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK FRONTAL BOUNDARY WILL REMAIN PARKED OVER CENTRAL AND EAST CENTRAL ILLINOIS THROUGH TONIGHT. THIS FRONT... COUPLED WITH AN APPROACHING UPPER LEVEL DISTURBANCE... WILL ALLOW A COMPLEX OF SHOWERS AND THUNDERSTORMS CURRENTLY OVER CENTRAL IOWA TO MOVE INTO THE AREA LATE THIS AFTERNOON INTO THE EVENING HOURS. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS MAY ALSO DEVELOP ALONG THE FRONT AS THE UPPER DISTURBANCE APPROACHES. A SLIGHT RISK OF SEVERE WEATHER EXISTS ACROSS THE AREA... AND IS MOST LIKELY FOR AREAS WEST OF I-55... AND IS DEPENDENT ON HOW WELL THE COMPLEX OF STORMS OVER IOWA HOLDS TOGETHER AS IT MOVES INTO THE AREA. LOCALIZED DAMAGING WINDS AND LARGE HAIL APPEAR TO BE THE MAIN THREATS... ALONG WITH LOCALIZED TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY UNSEASONABLY WARM TEMPERATURES WILL AFFECT THE AREA AS HIGH PRESSURE ALOFT BUILDS INTO THE REGION OVER THE WEEKEND AND INTO EARLY NEXT WEEK. HIGH TEMPERATURES ON SATURDAY THROUGH THE END OF THE PERIOD MAY APPROACH THE LOWER 90S... ABOUT 10-15 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. .SPOTTER INFORMATION STATEMENT... ILZ066>068-071>073-091100- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1140 AM CDT THU SEP 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY OVER PARTS OF CENTRAL AND SOUTHEAST ILLINOIS BRINGING THE THREAT FOR ISOLATED THUNDERSTORMS TO THE AREA THIS AFTERNOON. ANY THUNDERSTORMS THAT DO DEVELOP DURING THE AFTERNOON ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. A COMPLEX OF SHOWERS AND THUNDERSTORMS CURRENTLY OVER CENTRAL IOWA WILL MOVE INTO CENTRAL ILLINOIS THIS EVENING. THIS COMPLEX WILL LIKELY BEGIN TO TO WEAKEN BY THE TIME IT AFFECTS SOUTHEASTERN ILLINOIS. AT THIS TIME... ANY THUNDERSTORM ACTIVITY OVERNIGHT IS ALSO EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY UNSEASONABLY WARM TEMPERATURES WILL AFFECT THE AREA AS HIGH PRESSURE ALOFT BUILDS INTO THE REGION OVER THE WEEKEND AND INTO EARLY NEXT WEEK. HIGH TEMPERATURES ON SATURDAY THROUGH THE END OF THE PERIOD MAY APPROACH THE LOWER 90S... ABOUT 10-15 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. .SPOTTER INFORMATION STATEMENT... HARDIMAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 114 PM CDT THU SEP 8 2005 ILZ027>029-031-036>037-040-047-049>050-090000- CASS-FULTON-KNOX-MORGAN-PEORIA-SCHUYLER-SCOTT-STARK-TAZEWELL- WOODFORD- 114 PM CDT THU SEP 8 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 775 IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 12 COUNTIES IN CENTRAL ILLINOIS MARSHALL... MASON... PEORIA... TAZEWELL... WOODFORD... IN NORTH CENTRAL ILLINOIS STARK... IN WEST CENTRAL ILLINOIS CASS... FULTON... KNOX... MORGAN... SCHUYLER... SCOTT... THIS INCLUDES THE CITIES OF...GALESBURG...HAVANA... JACKSONVILLE AND PEORIA.
The Lincoln radar (KILX), 87 km away, was scanning. The volume nearest the first event began at 22:27 UTC.
5 thunderstorm wind. Local standard time, as filed.
A few large tree limbs blown down.
Numerous trees and large tree limbs blown down across central portions of the county from Chandlerville to Virginia to Philadelphia.
A few tree limbs blown down.
One foot diameter tree blown down.
Three trees blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474782, 5474783, 5474780, 5474781, 5474784.